A Caltech Library Service

Properties of the mixed μ problem and its bounds

Young, Peter M. and Doyle, John C. (1996) Properties of the mixed μ problem and its bounds. IEEE Transactions on Automatic Control, 41 (1). pp. 155-159. ISSN 0018-9286. doi:10.1109/9.481624.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


Upper and lower bounds for the mixed μ problem have recently been developed, and here we examine the relationship of these bounds to each other and to μ. A number of interesting properties are developed and the implications of these properties for the robustness analysis of linear systems and the development of practical computation schemes are discussed. In particular we find that current techniques can only guarantee easy computation for large problems when μ equals its upper bound, and computational complexity results prohibit this possibility for general problems. In this context we present some special cases where computation is easy and make some direct comparisons between mixed μ and “Kharitonov-type” analysis methods.

Item Type:Article
Related URLs:
URLURL TypeDescription
Doyle, John C.0000-0002-1828-2486
Additional Information:© 1996 IEEE. Reprinted with permission. Manuscript received January 14, 1994; revised January 10, 1995.
Issue or Number:1
Record Number:CaltechAUTHORS:YOUieeetac96
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:7037
Deposited By: Archive Administrator
Deposited On:05 Jan 2007
Last Modified:08 Nov 2021 20:39

Repository Staff Only: item control page